chronic dry eyes

Incus

New Member
In about a month I'm going to try getting my first class medical for flying. There shouldn't be a reason why I wouldn't be eligible save my eyes. I have 20/20 uncorrected vision, but due to an acne medication I took (accutane) I have fairly dry eyes even several months off the medication, which could last indefinitely.

I saw an eye doctor and the first thing he did was put to punctal plugs in my lower tear ducts (which slows down tear drainage) And otherwise my vision is fine. I was curious if such a thing will affect getting a first class medical, thanks.
 

Murdoughnut

Well sized member
I started taking Acutane back in '01 - two weeks later I got horribly ill with all sorts of gastro problems (was otherwise healthy up until then). I stopped taking it immediately, but symptoms persisted for three years. That's some messed up stuff - not worth it in my mind. If it's drying your eyes, think what it's doing to the rest of your body.
 

Kristie

Mama Bear....
Staff member
I'm actually taking Restasis right now to fix my chronic dry eyes... it's slowly working. I've only been on it for about 6 weeks now. sometimes i still need Systane to moisture them up but for the most part, i'm not experiencing really *horrible* dry eye problems anymore.

but be forewarned, Restasis is prescription and it is NOT cheap.
 
Top